Random Walks in the Quarter-Plane with Zero Drift: an Explicit Criterion for the Finiteness of the Associated Group

G. Fayolle, K. Raschel

2011, v.17, №4, 619-636

ABSTRACT

In many recent studies on random walks with small jumps in the quarter-plane, it has been noticed that the so-called group of the walk governs the behavior of a number of quantities, in particular through its order. In this paper, when the drift of the random walk is equal to 0, we provide an effective criterion giving the order of this group. More generally, we also show that in all cases where the genus of the algebraic curve defined by the kernel is 0, the group is infinite, except precisely for the zero drift case, where finiteness is quite possible.

Keywords: automorphism,generating function,genus,piecewise homogeneousrandom walk,quarter-plane,Weierstrass elliptic function

COMMENTS

Please log in or register to leave a comment


There are no comments yet